Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 27, 2012, 1:47 AM CDT for Aitkin County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2012, 1:47 AM CDT (06:47 UTC)
- Expired
- May 27, 2012, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Aitkin County, MN
The radar
The Duluth radar (KDLH), 113 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS53 KDLH 270647
SVRDLH
MNC001-270730-
/O.NEW.KDLH.SV.W.0015.120527T0647Z-120527T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
147 AM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 230 AM CDT
* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR WAHKON...OR 32 MILES SOUTHEAST OF
BRAINERD...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCGRATH AROUND 210 AM CDT.
DADS CORNER AROUND 215 AM CDT.
ARTHYDE AROUND 230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4615 9345 4624 9344 4624 9367 4625 9367
4663 9310 4615 9308 4614 9343
TIME...MOT...LOC 0647Z 233DEG 29KT 4619 9355
WIND...HAIL <50MPH 1.50IN
$$
STEWART4 follow-up statements
631
WWUS53 KDLH 270652
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
152 AM CDT SUN MAY 27 2012
MNC001-270730-
/O.CON.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/
AITKIN MN-
152 AM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AITKIN COUNTY UNTIL 230 AM CDT...
AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES NORTHWEST OF ISLE...OR 31 MILES NORTHWEST OF HINCKLEY...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCGRATH AROUND 210 AM CDT.
DADS CORNER AROUND 215 AM CDT.
ARTHYDE AROUND 230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4615 9345 4624 9344 4624 9367 4625 9367
4663 9310 4615 9308 4614 9343
TIME...MOT...LOC 0652Z 233DEG 29KT 4621 9350
WIND...HAIL 60MPH 1.50IN
$$
STEWART368
WWUS53 KDLH 270701
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
201 AM CDT SUN MAY 27 2012
MNC001-270730-
/O.CON.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/
AITKIN MN-
201 AM CDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
AITKIN COUNTY UNTIL 230 AM CDT...
AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF ISLE...OR 29 MILES NORTHWEST OF HINCKLEY...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCGRATH AROUND 210 AM CDT.
DADS CORNER AROUND 220 AM CDT.
ARTHYDE AROUND 230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4615 9345 4624 9344 4624 9367 4625 9367
4663 9310 4615 9308 4614 9343
TIME...MOT...LOC 0701Z 233DEG 29KT 4625 9342
WIND...HAIL 60MPH 1.50IN
$$
STEWART011 WWUS53 KDLH 270717 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 217 AM CDT SUN MAY 27 2012 MNC001-270730- /O.CON.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/ AITKIN MN- 217 AM CDT SUN MAY 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN AITKIN COUNTY UNTIL 230 AM CDT... AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DADS CORNER...OR 27 MILES NORTHWEST OF HINCKLEY...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARTHYDE AROUND 230 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4618 9339 4637 9342 4649 9309 4615 9308 TIME...MOT...LOC 0717Z 233DEG 29KT 4633 9327 WIND...HAIL 60MPH 1.00IN $$ STEWART
737 WWUS53 KDLH 270724 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 224 AM CDT SUN MAY 27 2012 MNC001-270731- /O.EXP.KDLH.SV.W.0015.000000T0000Z-120527T0730Z/ AITKIN MN- 224 AM CDT SUN MAY 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AITKIN COUNTY WILL EXPIRE AT 230 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4618 9339 4637 9342 4649 9309 4615 9308 TIME...MOT...LOC 0721Z 233DEG 29KT 4635 9323 $$ STEWART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:24 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 27, 12:24 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1224 AM CDT SUN MAY 27 2012
.AVIATION.../06Z TAF ISSUANCE/
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
TERMINALS TONIGHT AHEAD OF A WARM FRONT. IFR CEILINGS WILL BE
PREVALENT AT BRD AND HYR FOR THE OVERNIGHT HOURS. THE SHOWERS AND
THUNDERSTORMS WILL LIFT TO THE NORTHEAST AND THROUGH AERODROMES
AFTER SUNRISE. HINTED AT THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT AFTER 02Z.
&&
.PREV DISCUSSION... /ISSUED 731 PM CDT SAT MAY 26 2012/
UPDATE...RAISED POPS IN 00Z-03Z SINCE PRECIP HAS BECOME MORE
WIDESPREAD THIS EVENING. SO FAR...THE STRONGEST STORMS ARE IN NW WI
WITH REPORTS OF DIME-SIZE HAIL. SPC FORECAST TOOLS INDICATE SOME
MUCAPE IN THAT AREA SO THESE STORMS WILL CONTINUE THIS EVENING.
PREV DISCUSSION... /ISSUED 454 PM CDT SAT MAY 26 2012/
SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE OVER ONTARIO AND QUEBEC...WITH A LOW PRESSURE SYSTEM
DEVELOPING OVER THE CNTL PLAINS...AND A WARM FRONT EXTENDING EAST
OF THE LOW ACROSS IOWA AND ILLINOIS. REGIONAL RADAR MOSAIC SHOWERS
SCTD SHOWERS AND STORMS DEVELOPING NORTH OF THE WARM FRONT ACROSS
CNTL MN AND WI IN ASSOCIATION WITH FRONTOGENESIS AND WAA. THIS
ACTIVITY SHOULD INCREASE IN COVERAGE AS IT LIFTS NORTHWARD OVER
OUR FCST AREA TONIGHT. HOWEVER THERE IS BETTER CONFIDENCE LATER IN
THE PERIOD AS MODELS HAVE HAD PROBLEMS IN HANDLING THE DRIER AIR
ACROSS CURRENTLY OVER OUR CWA ASSOCIATED WITH THE STRONGER THAN
EXPECTED HIGH OVER CANADA.
THE WARM FRONT WILL MOVE NORTH OVER THE FCST AREA ON
SUNDAY...SETTING UP A STRONG TEMPERATURE GRADIENT ACROSS OUR
CWA...WITH HIGHS IN THE 80S ACROSS OUR SRN TIER OF ZONES. HIGHS
SHOULD ONLY BE IN THE 60S ACROSS THE TWIN PORTS AND OUR NRN ZONES
DUE TO ONSHORE WINDS AND RAIN-COOLED AIR...WHICH WILL ENHANCE THE
BAROCLINIC ZONE. THE SFC LOW WILL FINALLY MOVE OVER THE NORTHLAND
SUNDAY NIGHT AND DRAG A COLD FRONT ACROSS OUR FCST AREA. THIS IS
WHEN SEVERE THUNDERSTORMS WILL BE POSSIBLE. NAM12 MU CAPE VALUES
ARE PROGGED TO RANGE FROM 300O-4000 J/KG ACROSS OUR SRN ZONES
WITHIN THE WARM SECTOR...AND FROM 1000-2000 J/KG NORTH OF THE
FRONT AS ELEVATED INSTABILITY. WIND SHEAR WILL BE
SUFFICIENT...ESPECIALLY CONSIDERING THE AMOUNT OF INSTABILITY.
THERE MAY BE A PROBLEM WITH A CAP INITIALLY ACROSS OUR SRN ZONES
SUNDAY AFTERNOON. THE MODELS SHOW THE CAP DISSIPATING BY SUNDAY
EVENING. FOR FURTHER DETAILS...PLEASE REFER THE SWODY2 PRODUCT
ISSUED BY THE SPC.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS SYSTEM...MODELS SHOWING TWO
POTENTIAL BOUTS. THE FIRST ROUND IS EXPECTED LATE TONIGHT INTO
SUNDAY MORNING AS THE WARM FRONT LIFTS NORTH ACROSS THE UPPER
MIDWEST. THERE WILL POSSIBLY BE A RESPITE IN THE HEAVY RAINFALL
SUNDAY AFTERNOON BEFORE A SECOND ROUND ASSOCIATED WITH THE COLD
FRONT DEVELOPS SUNDAY NIGHT. PWAT VALUES ARE AGAIN PROGGED TO
INCREASE TO AROUND 1.50 INCHES SUNDAY INTO SUNDAY NIGHT. DUE TO
THE HEAVY RAIN OVER THE LAST SEVERAL DAYS...THERE IS A POSSIBILITY
OF FLOODING ALONG AREA CREEKS AND RIVERS. FLASH FLOODING IS ALSO
POSSIBLE WITH STRONGER STORMS SUNDAY NIGHT.
LONG TERM...TUESDAY THROUGH SATURDAY.
A STRONG UPPER TROUGH DROPS INTO THE DAKOTAS MONDAY. AT THE
SURFACE...THE MODELS ALL SUGGEST THAT THE SURFACE LOW HANGS BACK
TO THE NORTHWEST...POSSIBLY BETWEEN INTERNATIONAL FALLS AND
WINNIPEG ALL DAY MONDAY. THE SURFACE LOW REMAINS NORTH OF THE
BORDER AND ONLY GETS EAST OF INTERNATIONAL FALLS LATE MONDAY
NIGHT. DRYING SOUTH AND SOUTHEAST OF THE LOW WILL LIKELY RESULT IN
SUNSHINE BUT ONLY THE GFS TRIES TO DRY OUT THE LOW LEVELS. WITH
COOLING ALOFT WE NOTICE THAT STABILITIES COULD GET AS LOW AS -8C TO
-10C EVEN AND ESPECIALLY AROUND AND NORTHWEST OF THE IRON RANGE
MONDAY. WE LEFT THUNDER IN MONDAY...THOSE COULD BE VIGOROUS ACROSS
OUR AREA...AND WE MAY NEED TO ADD THUNDER ACROSS OUR AREA MONDAY
EVENING AS WELL. A COMBINATION OF CLOUDS AND STRONG COLD ADVECTION
AT ALL LEVELS OUGHT TO KEEP TUESDAY WET AND CHILLY...WITH
AFTERNOON TEMPERATURES MOSTLY IN THE LOW TO MID 50S. THE TROUGH
WILL HANG AROUND...AS SURFACE HIGH MOVES DOWN FROM THE CANADIAN
PLAINS...AND TEMPERATURES WILL REMAIN RATHER CHILLY...WITH
SCATTERED FROST POSSIBLE WEDNESDAY AND THURSDAY MORNING. THE UPPER
TROUGH AND COLD PATTERN WILL REMAIN AS A SURFACE HIGH BUILDS OVER
THE MID MISSISSIPPI VALLEY LATE THIS WEEK AND INTO THE WEEKEND.
WITH MOSTLY DRY WEATHER...WE TRIED TO INTRODUCE SOME 70S FRIDAY
AND OVER THE WEEKEND...BUT WE MAY BE A BIT PRE-MATURE WITH THAT.
NIGHTS WILL REMAIN IN THE LOW 40S...AT BEST.
&&
.POINT TEMPS/POPS...
DLH 53 74 47 55 / 90 40 30 30
INL 52 67 44 52 / 90 50 50 40
BRD 58 72 46 57 / 90 30 20 20
HYR 64 80 50 60 / 90 50 20 30
ASX 58 78 50 59 / 80 50 20 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
140>148.
&&
AVIATION...KKHazardous weather outlook, May 26, 4:49 AM CDT, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 449 AM CDT SAT MAY 26 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 449 AM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT AND THROUGH THE OVERNIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE TONIGHT...WITH THE MAIN THREAT BEING LARGE HAIL...LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING. RIVERS ACROSS MUCH OF THE NORTHLAND...ESPECIALLY NORTHEAST MINNESOTA...WILL REMAIN HIGH. PARTICULARLY THE SAINT LOUIS RIVER AROUND SCANLON AND THE MISSISSIPPI RIVER NEAR AITKIN...WHICH WHERE APPROACHING FLOOD STAGE. THOSE WITH OUTDOOR PLANS THIS WEEKEND NEAR A RIVER OR STREAM SHOULD MONITOR CONDITIONS CLOSELY. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE RAIN WILL FALL THIS WEEKEND AND COULD BE UPWARDS OF ONE TO THREE INCHES. THIS RAIN COULD CAUSE ADDITIONAL FLOODING ACROSS THE NORTHLAND...AND KEEP RIVER LEVELS HIGH. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY NIGHT. LSZ121-140>148-271030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 449 AM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS ACROSS THE NEARSHORE WATERS THIS WEEKEND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE NEARSHORE WATERS TODAY. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHEAST WINDS AND HAZARDOUS WAVES WILL CONTINUE ACROSS THE NEARSHORE WATERS THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING. CHECK THE LATEST MARINE FORECAST FOR DETAILS. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 27, 12:45 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT SUN MAY 27 2012
MNZ036-038-270630-
PINE-SOUTH AITKIN-
1245 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORM ENTERING WESTERN PINE COUNTY...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FRIESLAND...MOVING NORTHEAST AT
35 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
FRIESLAND BY 105 AM...
FINLAYSON AND SANDSTONE BY 110 AM...
RUTLEDGE AND ASKOV BY 120 AM...
WILLOW RIVER AND DENHAM BY 125 AM...
BRUNO BY 130 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4598 9315 4599 9314 4600 9307 4614 9306
4616 9325 4639 9296 4637 9263 4618 9246
4596 9315
STEWARTSpecial weather statement, May 27, 12:50 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1250 AM CDT SUN MAY 27 2012
WIZ002>004-008-009-270615-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
1250 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORM OVER ASHLAND COUNTY...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF CLAM LAKE...MOVING NORTHEAST AT
35 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
BUTTERNUT... MORSE... GLIDDEN...
MELLEN... HIGH BRIDGE... UPSON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4649 9046 4630 9028 4594 9006 4594 9097
4613 9093 4632 9118
KKSpecial weather statement, May 27, 12:57 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1257 AM CDT SUN MAY 27 2012
WIZ008-009-270630-
PRICE-SAWYER-
1257 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORMS AFFECTING SAWYER AND PRICE COUNTIES...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF FIFIELD TO 25 MILES WEST OF KENNAN...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
PARK FALLS... FIFIELD... PHILLIPS...
KENNAN... MUSSER LAKE... CATAWBA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4563 9069 4564 9101 4595 9074 4597 9004
4540 9003 4538 9005 4538 9069
KKSpecial weather statement, May 27, 1:09 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 109 AM CDT SUN MAY 27 2012 MNZ025-033>038-WIZ001-006-007-270700- BURNETT-CARLTON/SOUTH ST. LOUIS-CROW WING-DOUGLAS-NORTH CASS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-WASHBURN- 109 AM CDT SUN MAY 27 2012 AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF GULL LAKE TO MARKVILLE...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT DOWNPOURS... LOCATIONS IMPACTED INCLUDE... GULL LAKE... PONTORIA... PEQUOT LAKES... JENKINS... FINLAYSON... RIVERSIDE... NISSWA... LOWER HAY LAKE... LAKE HUBERT... ASKOV... NORTH LONG LAKE... LEGIONVILLE... BREEZY POINT... EDWARD LAKE... LOWER WHITEFISH LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4656 9163 4596 9163 4647 9476 4691 9448 STEWART
Special weather statement, May 27, 1:26 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 126 AM CDT SUN MAY 27 2012 WIZ003-008-270645- ASHLAND-SAWYER- 126 AM CDT SUN MAY 27 2012 ...STRONG THUNDERSTORMS OVER SAWYER COUNTY... AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OJIBWA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... BLAISDELL LAKE... LORETTA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4603 9071 4567 9069 4565 9135 4612 9152 KK
Special weather statement, May 27, 1:29 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SUN MAY 27 2012
WIZ008-009-270645-
PRICE-SAWYER-
129 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORMS AFFECTING PRICE COUNTY...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MUSSER LAKE TO 11 MILES SOUTH OF KENNAN...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MUSSER LAKE... PRENTICE... OGEMA...
BRANTWOOD...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4538 9069 4560 9068 4564 9071 4595 9061
4592 9004 4538 9004 4537 9044 4537 9067
KKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:22 PM CDT | Special Weather Statement | DLH | Carlton, Pine | 23 min |
| May 26, 7:55 PM CDT | Special Weather Statement | DLH | Carlton | 35 min |
| May 26, 8:17 PM CDT | Special Weather Statement | DLH | Carlton | 28 min |
| May 26, 8:54 PM CDT | Special Weather Statement | DLH | Carlton | 36 min |
| May 26, 9:22 PM CDT | River Flood Advisory | DLH | Crow Wing, Morrison | 36 hr |
| May 26, 9:38 PM CDT | River Flood Advisory | DLH | Carlton | 36 hr |
| May 26, 10:42 PM CDT | Special Weather Statement | DLH | Pine | 33 min |
| May 27, 12:17 AM CDT | Special Weather Statement | DLH | Pine | 43 min |
| May 27, 12:45 AM CDT | Special Weather Statement | DLH | Pine | 45 min |
| May 27, 1:09 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Crow Wing | 51 min |
| May 27, 2:15 AM CDT | Flash Flood Warning | DLH | Aitkin, Pine | 3 hr |
| May 27, 3:33 AM CDT | Flash Flood Watch | DLH | Aitkin, Carlton, Cook, Crow Wing, Itasca, Lake and 2 more | 26 hr |
| May 27, 3:36 AM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 4 hr |
| May 27, 4:32 AM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Crow Wing | 4 hr |
| May 27, 6:29 AM CDT | Special Marine Warning | DLH | 31 min | |
| May 27, 8:29 AM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 30 hr |
| May 27, 9:04 AM CDT | Special Weather Statement | DLH | Itasca | 41 min |
| May 27, 9:07 AM CDT | Special Weather Statement | DLH | Lake | 38 min |
| May 27, 10:04 AM CDT | Special Weather Statement | DLH | Cook | 26 min |
| May 27, 1:49 PM CDT | River Flood Warning | DLH | Crow Wing, Morrison | 11 days |
| May 27, 1:49 PM CDT | River Flood Warning | DLH | Carlton | 19 hr |
| May 27, 3:00 PM CDT | Special Weather Statement | DLH | Koochiching | 45 min |
| May 27, 4:20 PM CDT | Special Weather Statement | DLH | Cook, Lake | 55 min |
| May 27, 4:46 PM CDT | Areal Flood Warning | DLH | Carlton | 24 hr |
| May 27, 6:00 PM CDT | Special Weather Statement | DLH | Aitkin | 60 min |
| May 27, 6:48 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.